MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL

W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL
Catalog Number BXBL082902A
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/21/2024
Type of Reportable Event Malfunction
Event or Problem Description
The following information was reported to gore: on an unknown date, a gore® viabahn® vbx balloon expandable endoprosthesis (vbx device) was intended for use in an unknown location for unknown etiology.The physician reported the vbx device came off the balloon at an unknown time during the procedure.The procedure was successfully completed.There were no consequences or impact to the patient.
 
Additional Manufacturer Narrative
A review of the manufacturing records indicated the device met pre-release specifications.The device was not returned to gore for direct analysis.Therefore, an engineering evaluation could not be performed.Cbas® heparin surface incorporates carmeda heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
The following information was reported to gore: on (b)(6) 2024, a reduced profile gore® viabahn® vbx balloon expandable endoprosthesis (vbx device) was implanted in the renal artery with a cook fenestrated aortic graft to treat an abdominal aortic aneurysm (aaa).Reportedly, the procedure presented a challenge for the physician with the approached angle accessed from the brachial artery; through a cook fenestrated aortic graft; to the implant site of the renal artery.The vbx device was advanced over a 0.035¿ terumo advantage glidewire through a 7.5 f destino steerable sheath without difficulty.It was noted the introducer sheath was parked at the opening of the renal artery and the vbx device was then advanced only on the guidewire.The physician needed to reposition the vbx device and to do so withdrew the vbx device delivery catheter back slightly into the introducer sheath.Consequently, the vbx stent graft came off of the delivery catheter and dislodged.The physician reportedly removed the vbx device delivery catheter without difficulty and was able to use a pta balloon to implant the vbx stent graft where it dislodged.There was no branch vessel coverage.An additional reduced profile vbx stent graft was then implanted to the target site, and the procedure was successfully completed.There were no consequences or impact to the patient.
 
Additional Manufacturer Narrative
Revised b5 additional information.Revised h6: investigation conclusions.Additional information to h10: the risk management file for the gore® viabahn® vbx balloon expandable endoprosthesis was reviewed and determined to be accurate and complete in relation to the complaint and associated investigation findings.No update is required.An assessment was completed to determine if the findings warrant consideration for a capa, scar, and/or fir following md179991.It was determined that no action is required.The reported primary device failure mode of endoprosthesis dislodgement could not be independently confirmed as no items were returned for an assessment of product performance.Event details indicate the stent-graft became dislodged from the delivery catheter following the physician¿s attempt to withdraw the vbx device back into the introducer sheath for repositioning.Therefore, the root cause of the dislodgement is consistent with unintended use error as reported, specifically user tries to remove delivery system with stent still mounted.The ifu contains instructions concerning device withdrawal and warns against the retraction of a fully introduced stent-graft into the sheath to prevent dislocation and/or dislodgement.The ifu instructs the user to withdraw the endoprosthesis close to the sheath to allow removal in tandem if withdrawal prior to deployment is necessary.The gore® viabahn® vbx balloon expandable endoprosthesis instructions for use (ifu), for the appropriate region and time-period, was reviewed with respect to the complaint detail, and there are applicable statements.The ifu states the following: ¿do not withdraw the gore® viabahn® vbx balloon expandable endoprosthesis back into the introducer sheath once the endoprosthesis is fully introduced.Withdrawing the gore® viabahn® vbx balloon expandable endoprosthesis back into the introducer sheath can cause dislocation and/or dislodgement and damage to the endoprosthesis, premature deployment, deployment failure, and/or catheter separation which may result in vessel damage and/or ischemia, potentially requiring surgical intervention.If removal prior to deployment is necessary, withdraw the gore® viabahn® vbx balloon expandable endoprosthesis to a position close to but not into the introducer sheath.Both the gore® viabahn® vbx balloon expandable endoprosthesis and introducer sheath can then be removed in tandem.¿.

Brand Name
GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS
Common Device Name
ILIAC COVERED STENT, ARTERIAL
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL ECHO RIDGE B/P
3250 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
amy mckeown
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key19110641
Report Number2017233-2024-04825
Device Sequence Number8359785
Product Code PRL
UDI-Device Identifier00733132658596
UDI-Public00733132658596
Combination Product (Y/N)Y
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
P160021
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberBXBL082902A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/21/2024
Supplement Date Received by Manufacturer06/18/2024
Initial Report FDA Received Date04/15/2024
Supplement Report FDA Received Date06/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/04/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown